Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

A new version of the two-dimensional Lax-Friedrichs scheme


Authors: T. Boukadida and A. Y. LeRoux
Journal: Math. Comp. 63 (1994), 541-553
MSC: Primary 65M06; Secondary 35A35, 65M12
MathSciNet review: 1242059
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We develop a new two-dimensional version of the Lax-Friedrichs scheme, which corresponds exactly to a transport projection method. The scheme we obtain in this way is different from the one derived by averaging the one-dimensional scheme in the two directions as usually done. The Lax-Friedrichs scheme is known to be a very stable scheme with much diffusion. However, this diffusion can be easily reduced by using corrected fluxes, without altering the total-variation estimates. The accuracy of this corrected scheme is of order two except near a local extrema. The numerical results computed by using this corrected scheme are similar to the ones obtained by using the Godunov scheme with corrected fluxes but require less CPU time. Convergence towards the entropy solution is proved, and some extensions to systems of conservation laws or three-dimensional models are discussed. Some numerical experiments are reported.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M06, 35A35, 65M12

Retrieve articles in all journals with MSC: 65M06, 35A35, 65M12


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1994-1242059-3
Article copyright: © Copyright 1994 American Mathematical Society